Aa
A
A
A
Close
Gynecology / Women's Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Breakthrough bleeding on birth control

Hello,
I am 32 years old, and was on Yasmin for many years in my 20s.  It took a year to find Yasmin after about a year of trying three other pills that caused me to bleed more often than not.  I loved Yasmin - no side effects, periods that lasted maybe a day....it was great.  I went off the pill in 2011, and have recently started up again at the beginning of July 2013.  My doc did not want to put me back on Yasmin because of all the risks, so instead put me on a generic of Loestrin.  I've had breakthrough bleeding pretty much all of July, and now most of August.  I finally had a week of no bleeding, but as of two days ago, I am bleeding again even though in week two of pill pack.  I take my pill at the same time every single day.  

I recently relocated out of state, and am in between insurances-- my previous employer's insurance has ended, and my new employer's insurance does not kick in for 60 days.  I waited the two months to see if the breakthrough bleeding would stop as my body adjusted to being on this pill, and I just about lost my mind when I started to see bleeding AGAIN the other day.  I called my doctor to see if she would phone in a new prescription for me for something else-- I am desperate enough to pay full price. Her nurse called back, and said they would not phone something in, rather I need to go to a new doctor in my new state and work on it.  I understand this, but I'm also uninsured for the next two months.  

Do you have any advice?  Any words on why this could be happening?  Should I just continue this pill and hope for the best?!  I'd prefer to NOT stop taking the pill.

For reference, I did go to my doctor for a full exam/pap/etc. in June before I moved and everything was fine at that appt.  I think my only "issue" is that I have a history of migraines as a teenager, and for that reason my doc told me I will need to stop taking BC pills at age 35 because of increased risks.  

Thank you for any insight/advice/etc.  
1 Responses
603463 tn?1220630455
MEDICAL PROFESSIONAL
Hi!
If you were my patient, I would advise you that unless you have/had migraine with aura there is no contraindication to oral contraceptives. If you do/did have aura you should probably consider a different method of birth control.  If not, you could continue to use them.  I would advise you that if you take two per day you could probably stop the bleeding within two -- three days. Once it has stopped you can resume taking one per day again.  You do defnitely need to work together with your own doctor on this issue to get everything sorted out.
Good luck!
Dr B
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.